Alert archive / Oklahoma / River Flood Warnings in 2009

River Flood Warning 11, NWS Tulsa, OK

May 1, 2009Tulsa County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 1, 2009, 11:28 AM CDT for Tulsa County, Oklahoma. It took effect at May 1, 2009, 12:54 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
May 1, 2009, 11:28 AM CDT (16:28 UTC)
In effect from
May 1, 2009, 12:54 PM CDT
Expired
May 2, 2009, 8:41 AM CDT
In force
20 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bird Creek near Owasso (OWSO2). The gauge peaked at 21.03 ft at May 1, 2009, 6:00 PM CDT.

actionminormoderate10152005/0105/0205/03
Action stage
17 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07178000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 1, 9:51 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 1, 9:51 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
951 AM CDT FRI MAY 1 2009

.DISCUSSION...
FIRST OF MAY...KNOWN AS THE FIST OF MAY IN THIS OFFICE...STRIKES
AGAIN WITH FLASH FLOODING UNDERWAY OVER NORTHEAST OKLAHOMA. SEVERAL
AREAS REPORTING FLOODING...ROADS CLOSED...ALONG WITH REPORTS OF
RESCUES BEING DONE IN MAYES...NORTHERN CHEROKEE...DELAWARE AND
ADAIR COUNTIES. FLOODING LIKELY IS ALSO OCCURRING IN EASTERN
ROGERS COUNTY AS WELL AS SOUTHERN CRAIG COUNTY.

COLD FRONT INTERSECTING OLD BOUNDARY SEEMS TO BE PROVIDING A FOCUS
FOR THE RAIN ACROSS NORTHERN OKLAHOMA THIS MORNING. ADDITIONAL SHOWERS
AND THUNDERSTORMS ARE DEVELOPING NORTHWEST OF TULSA AND WILL LIKELY
BUILD INTO THE SAME AREAS THAT HAVE RECEIVED OVER 5 INCHES OF RAIN
SINCE 6 AM. HIGHEST AMOUNT REPORTED SO FAR HAS BEEN THE MESONET SITE NEAR
PRYOR WITH 5.63 INCHES AS OF 9:45. MOST OF THAT FELL IN LESS THAN 3 HOURS.

HAVE UPDATED GRIDS WITH LATEST TRENDS. LEFT EXTENDED PORTIONS AS IS WITH
CONTINUED UNSETTLED WEATHER EXPECTED THROUGH THE WEEKEND AND CONTINUED
HEAVY RAIN POTENTIAL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...15
LONG TERM....21
Hazardous weather outlook, May 1, 10:52 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1052 AM CDT FRI MAY 1 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1036 AM CDT FRI MAY 1 2009

...SEVERE FLASH FLOODING OCCURRING IN NORTHEAST OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
MAJOR FLOOD EVENT UNFOLDING TODAY. HEAVY RAIN OF OVER 6 INCHES HAS
BEEN MEASURED IN SOME AREAS OF NORTHEAST OKLAHOMA THIS MORNING WITH
FLOODING...ROAD CLOSURES...WATER RESCUES...HOMES AND BUSINESSES FLOODED
FROM A LARGE AREA.

A COLD FRONT AND AN LOCALIZED BOUNDARIES FROM YESTERDAY'S WEATHER CONTINUE
TO CAUSE SHOWER AND THUNDERSTORMS TO DEVELOP WITH VERY HEAVY RAIN FROM
MANY OF THEM. ADDITIONAL RAIN OF ONE TO THREE INCHES IN THIS SAME AREA
IS LIKELY FOR THE REMAINDER OF THE MORNING INTO EARLY THIS AFTERNOON.
RAIN SHOULD LET UP DURING THE AFTERNOON AS THE LOW LEVEL JET FEEDING THIS
AREA WITH MOISTURE DIMINISHES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THE REMAINDER
OF THE WEEKEND BEFORE FINALLY EXITING EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS ON MONDAY. AS A RESULT...THUNDERSTORMS WILL
REMAIN IN THE FORECAST THROUGH SUNDAY...WITH SEVERE STORMS
POSSIBLE...ESPECIALLY ON SATURDAY. HEAVY RAIN AND FLOODING
CONCERNS WILL ALSO REMAIN...AND THE AFOREMENTIONED FLASH FLOOD
WATCH WILL BE IN EFFECT THROUGH SUNDAY EVENING. RAINFALL TOTALS
FROM SATURDAY THROUGH SUNDAY OF 2 TO 4 INCHES WILL BE
LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH THE END OF
THE WEEKEND...WITH WEATHER RELATED RESPONSES LIKELY ONE OR MORE
TIMES DUE TO SEVERE WEATHER AND FLOODING POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, May 1, 10:26 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1026 AM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     FLOOD            PRYOR                   36.31N 95.32W
05/01/2009                   MAYES              OK   BROADCAST MEDIA

            25 WATER RESCUES PERFORMED SO FAR IN THE PRYOR AREA

&&
Local storm report, May 1, 10:48 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1048 AM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1039 AM     FLOOD            CLAREMORE               36.31N 95.62W
05/01/2009                   ROGERS             OK   LAW ENFORCEMENT

            MAIN AND SECONDARY ROADWAYS IN CLAREMORE FLOODED...AND
            HAVE BEEN BLOCKED OFF BY LAW ENFORCEMENT. SOME MOTORISTS
            HAVE BEEN STRANDED IN THE CLAREMORE AREA.

1043 AM     FLOOD            3 E OWASSO              36.27N 95.80W
05/01/2009                   ROGERS             OK   NWS EMPLOYEE

            86TH STREET NORTH 1/2 MILE EAST OF THE TULSA/ROGERS
            COUNTY LINE HAS BEEN CLOSED.

1045 AM     FLOOD            VERDIGRIS               36.23N 95.69W
05/01/2009                   ROGERS             OK   FIRE DEPT/RESCUE

            HOMES IN THE VERDIGRIS AREA HAVE BEEN FLOODED.

&&
Special weather statement, May 1, 10:49 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CDT FRI MAY 1 2009

OKZ054-011630-
OSAGE OK-
1049 AM CDT FRI MAY 1 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE

AT 1050 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES WEST OF BURBANK...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FAIRFAX...BURBANK AND
APPERSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3670 9695 3674 9692 3676 9689 3676 9683
      3678 9682 3677 9641 3646 9645 3653 9672
      3656 9675 3655 9680 3658 9690 3660 9691
      3660 9696
TIME...MOT...LOC 1550Z 278DEG 26KT 3667 9683
Local storm report, May 1, 10:58 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1058 AM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            4 E OWASSO              36.27N 95.78W
05/01/2009                   ROGERS             OK   NWS EMPLOYEE

            80TH STREET NORTH AND 166TH STREET SOUTH CLOSED DUE TO
            HIGH WATER.

&&
Special weather statement, May 1, 11:00 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1100 AM CDT FRI MAY 1 2009

OKZ061-062-067-068-011630-
CHEROKEE OK-MAYES OK-ROGERS OK-WAGONER OK-
1100 AM CDT FRI MAY 1 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN WAGONER...SOUTHERN ROGERS AND SOUTHERN MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN CHEROKEE

AT 1100 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT
10 MILES IN DIAMETER...CENTERED NEAR INOLA...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
INOLA...PEGGS...WAGONER...MAZIE...MURPHY AND CHOUTEAU.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3617 9503 3583 9525 3606 9575 3622 9557
TIME...MOT...LOC 1600Z 280DEG 26KT 3611 9553
Local storm report, May 1, 11:28 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1128 AM CDT FRI MAY 01 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     FLOOD            INOLA                   36.15N 95.51W
05/01/2009                   ROGERS             OK   LAW ENFORCEMENT

            HIGHWAY 88 FLOODED IN SPOTS IN THE INOLA VICINITY

1126 AM     FLOOD            TULSA                   36.13N 95.92W
05/01/2009                   TULSA              OK   AMATEUR RADIO

            6-8 INCHES OF WATER OVER THE ROADWAY AT 43RD STREET AND
            SHERIDAN ROAD.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:46 PM CDTRiver Flood WarningTSARogers, Tulsa3 days
May 1, 12:25 AM CDTSpecial Weather StatementTSAPawnee50 min
May 1, 1:34 AM CDTRiver Flood WarningTSAMuskogee37 hr
May 1, 2:05 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa55 min
May 1, 2:46 AM CDTFlash Flood WarningTSACraig, Ottawa3 hr
May 1, 2:59 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa61 min
May 1, 3:39 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more54 hr
May 1, 3:42 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes63 min
May 1, 4:27 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes63 min
May 1, 4:49 AM CDTSpecial Weather StatementTSARogers56 min
May 1, 5:00 AM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers4 hr
May 1, 6:25 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes65 min
May 1, 6:54 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes4 hr
May 1, 7:14 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes61 min
May 1, 8:04 AM CDTSpecial Weather StatementTSAMayes, Rogers26 min
May 1, 8:23 AM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers and 1 more4 hr
May 1, 8:25 AM CDTSpecial Weather StatementTSAOttawa35 min
May 1, 8:32 AM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes, Rogers47 min
May 1, 8:40 AM CDTSevere Thunderstorm WarningTSAOttawa34 min
May 1, 8:41 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
May 1, 10:00 AM CDTFlash Flood WarningTSATulsa4 hr
May 1, 10:19 AM CDTFlash Flood WarningTSACreek, Rogers, Tulsa, Wagoner3 hr
May 1, 10:44 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Rogers, Wagoner6 hr
May 1, 10:49 AM CDTSpecial Weather StatementTSAOsage41 min
May 1, 11:00 AM CDTSpecial Weather StatementTSAWagoner30 min
May 1, 11:02 AM CDTSevere Thunderstorm WarningTSAOsage44 min
May 1, 11:47 AM CDTSevere Thunderstorm WarningTSAOsage30 min
May 1, 11:50 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee40 min
May 1, 12:08 PM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers4 hr
May 1, 12:12 PM CDTSpecial Weather StatementTSAMayes33 min
May 1, 12:31 PM CDTSpecial Weather StatementTSAAdair44 min
May 1, 12:54 PM CDTSpecial Weather StatementTSANowata66 min
May 1, 12:59 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Washington30 min
May 1, 1:27 PM CDTSevere Thunderstorm WarningTSAMayes63 min
May 1, 1:29 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
May 1, 1:56 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes64 min
May 1, 2:03 PM CDTFlash Flood WarningTSARogers, Tulsa117 min
May 1, 2:15 PM CDTSpecial Weather StatementTSANowata60 min
May 1, 2:35 PM CDTFlash Flood WarningTSANowata, Osage, Washington4 hr
May 1, 2:35 PM CDTRiver Flood WatchTSAOsage, Tulsa58 hr
May 1, 2:35 PM CDTRiver Flood WatchTSAWashington7 hr
May 1, 2:35 PM CDTRiver Flood WatchTSAAdair7 hr
May 1, 2:35 PM CDTRiver Flood WatchTSAOkmulgee58 hr
May 1, 2:35 PM CDTRiver Flood WatchTSACreek58 hr
May 1, 2:49 PM CDTSpecial Weather StatementTSAMayes41 min
May 1, 2:56 PM CDTSevere Thunderstorm WarningTSACraig, Nowata64 min
May 1, 3:02 PM CDTRiver Flood WarningTSACherokee18 hr
May 1, 3:10 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa36 min
May 1, 3:14 PM CDTSevere Thunderstorm WarningTSADelaware61 min
May 1, 3:52 PM CDTFlash Flood WarningTSACraig, Delaware, Nowata, Ottawa6 hr
May 1, 3:53 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa67 min
May 1, 3:59 PM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 3 more6 hr
May 1, 4:58 PM CDTSevere Thunderstorm WarningTSAOttawa47 min
May 1, 5:10 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa65 min
May 1, 5:14 PM CDTSevere Thunderstorm WarningTSAOttawa16 min
May 1, 7:08 AM CDTSpecial Weather StatementTSACarroll67 min
May 1, 10:09 AM CDTFlash Flood WarningTSACrawford, Washington3 hr
May 1, 11:04 AM CDTSevere Thunderstorm WarningTSAMadison, Washington56 min
May 1, 2:52 PM CDTSevere Thunderstorm WarningTSABenton, Washington51 min
May 1, 4:11 PM CDTSevere Thunderstorm WarningTSABenton, Washington64 min
May 1, 4:49 PM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington6 hr
May 1, 5:07 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington53 min
May 1, 5:25 PM CDTSevere Thunderstorm WarningTSABenton, Washington68 min
May 1, 5:52 PM CDTSevere Thunderstorm WarningTSABenton, Madison, Washington53 min
May 1, 5:52 PM CDTSevere Thunderstorm WarningTSACarroll, Madison68 min
May 1, 6:03 PM CDTTornado WarningTSABenton, Madison, Washington57 min
May 1, 6:11 PM CDTTornado WarningTSACarroll25 min
May 1, 6:37 PM CDTTornado WarningTSACarroll, Madison53 min

Nearby

River Flood Warnings in Oklahoma, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.